MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49906
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation ¿ evaluation.Event description: cook was informed of an incident after placement of a stent from a universa firm ureteral stent set.The patient claimed constant urine leakage.The stent was placed on the (b)(6) 2020 after a ureteral lithotripsy was performed due to ureteral calculus.The stent was reported as being implanted successfully.The stent length was selected based on the customer "normally uses this length".After the stent was placed only the pigtail in the bladder was confirmed as forming.On the (b)(6) 2020 the patient claimed constant urine leakage.An examination of the patient 3-4 days after placement found the "stent migrated at the uretheral orifice".The stent was replaced with a new stent.A document-based investigation was performed including a review of complaint history, device history record, manufacturing instructions, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.There is no evidence to suggest the product was not made to specifications.A search of the cook north america distribution center stock records found no remaining product of the complaint lot, so a sample from the same lot could not be inspected.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: cautions - individual variations of interaction between stents and the urinary system are unpredictable.Suggested instructions for using universa stent sets endoscopic placement pass a flexible wire guide tip to the renal pelvis.Tortuosity in the obstructed ureter often can be resolved using a wire guide and an open-end ureteral catheter in combination.Using a baseline pyelogram, estimate the proper stent length; add 1 cm to that estimated ureteral measurement.Accurate measurement enhances drainage efficiency and patient comfort.Watch for the distal end of the stent at the ureterovesical junction.At that point, halt advancement of the stent.As an assistant removes the wire guide, hold the stent in position with the positioner.The stent pigtail will form spontaneously.Carefully remove the positioner from the cystoscope.A review of manufacturing procedures found that current controls for manufacturing and quality control are in place to assure functionality and device integrity prior to shipping.The instructions for use supplied with the device state in the suggest placement "2.Using a baseline pyelogram, estimate the proper stent length; add 1 cm to that estimated ureteral measurement.Accurate measurement enhances drainage efficiency and patient comfort.".It was reported that the length of stent placed was what was normally used, however the same length stent was used to replace the stent that migrated and no further issues have been reported.Cook has not been able to establish a cause for this complaint.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
It was reported, after a ureteral lithotripsy, a universa firm ureteral stent set was placed, and the stent migrated.The procedure was performed on (b)(6) 2020 due to ureteral calculus.The stent length was selected because the customer "normally uses this length." after the stent was placed only the pigtail in the bladder was confirmed as forming correctly.On (b)(6) 2020, the patient claimed to have constant urine leakage.An examination of the patient 3-4 days after placement found the "stent migrated at the uretheral orifice".The stent was replaced with a new stent.No adverse effects have been reported due to the alleged malfunction.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10408574
Report Number1820334-2020-01495
Device Sequence Number16763277
Product Code FAD
UDI-Device Identifier10827002499062
UDI-Public(01)10827002499062(17)220611(10)9803873
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model NumberG49906
Device Catalogue NumberUFH-626-R
Device Lot Number9803873
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2020
Initial Report FDA Received Date08/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR